MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE PNK 20GA X 1.88IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE PNK 20GA X 1.88IN; INTRAVASCULAR CATHETER
Catalog Number 381237
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte pnk 20ga x 1.88in had foreign matter the customer reported that there was a jelly-like viscous unknown substance in the indwelling needle and asked the company to inspect it.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.B3.The date received by manufacturer has been used for this field.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batches.Based on the ftir results, the foreign matter spectrum matches reasonably with that of silicone.Based on the fm material type, investigation was conducted to identify the potential fm sources.From the sticky, gel-like properties of the fm, and given the fm material type was silicone, it was suspected that the fm was the silicone lube applied on the catheter and cannula surfaces of the product to aid lubrication during product insertion.As the fm appearance was droplet-like, it was suspected that it was due to excessive lube on the catheter surface that aggregated and formed a droplet-like lump on the catheter surface.Given the gel-like nature of the lube, it was possible for the lube to flow to different locations on the catheter during transportation or storage.It was possible that during needle cover removal, when the product was maneuvered, the lube lump that was formed on the catheter touched the needle cover inner wall and sticked there.As the sample was returned in open packaging, the actual root cause was unable to be established.
 
Event or Problem Description
The customer reported that there was a jelly-like viscous unknown substance in the indwelling needle and asked the company to inspect it.

Brand Name
BD INSYTE PNK 20GA X 1.88IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19420765
Report Number2243072-2024-00660
Device Sequence Number8029952
Product Code FOZ
UDI-Device Identifier00382903812370
UDI-Public(01)00382903812370
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381237
Device Lot Number3279822
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date05/29/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown